Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 32, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 23, 2000, 3:33 PM CDT for Polk County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 23, 2000, 3:33 PM CDT (20:33 UTC)
- Expired
- Apr 23, 2000, 4:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Polk County, AR
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
997 WFUS54 KLZK 232035 TORLIT ARC113-232130- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 333 PM CDT SUN APR 23 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... POLK COUNTY IN WESTERN ARKANSAS * UNTIL 430 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A DEVELOPING TORNADO 19 MILES WEST OF HATFIELD... OR ABOUT 27 MILES WEST OF MENA...MOVING EAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... HATFIELD AROUND 410 PM CDT MENA AROUND 430 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3462 9480 3444 9478 3445 9418 3470 9422
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:55 AM CDT, 11 hours 38 minutes earlier.
Area forecast discussion, Apr 23, 3:55 AM CDT, 11 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 355 AM CDT SUN APR 23 2000 A RATHER COMPLEX WEATHER PATTERN CONTINUES TO DEVELOP. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER CENTRAL AND SOUTHERN SECTIONS OF ARKANSAS FOR LATE THIS AFTERNOON AND EARLY TONIGHT. AREA OF PRECIPITATION THAT HAS BEEN OVER ARKANSAS DURING THE NIGHT WILL MOVE EASTWARD OUT OF THE AREA BY A LITTLE AFTER SUNRISE. SURFACE LOW OVER TEXAS AND OKLAHOMA PANHANDLES EARLY THIS MORNING IS PROGGED TO MOVE SOUTHEASTWARD TO SOUTHERN ARKANSAS BY 06Z TONIGHT. DAYTIME HEATING COUPLED WITH APPROACHING SURFACE LOW WILL WILL MAKE THE ATMOSPHERE UNSTABLE ENOUGH FOR QUICK DEVELOPMENT OF THUNDERSTORMS ACROSS THE CENTRAL AND SOUTH PORTIONS THIS AFTERNOON AND TONIGHT. RAIN MAY BE HEAVY AT TIMES OVER THE CENTRAL AND SOUTH PORTIONS TONIGHT. AS SURFACE LOW MOVES ON EASTWARD ON MONDAY...RAINFALL CHANCES WILL DECREASE. CLOUDS SHOULD DECREASE FROM WEST TO EAST ON MONDAY. 38 .LIT...NONE.
In the hours before
Special weather statement, Apr 23, 1:14 PM CDT, 2 hours 19 minutes before
ARZ037-040-232000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 114 PM CDT SUN APR 23 2000 ...TORNADO WATCH FOR EXTREME WESTERN ARKANSAS UNTIL 7 PM... A TORNADO WATCH HAS BEEN ISSUED FOR A PORTION OF EXTREME WESTERN ARKANSAS UNTIL 7 PM THIS EVENING. THE WATCH COVERS THOSE LOCATIONS WEST OF A LINE THAT EXTENDS FROM JUST WEST OF OZARK TO NEAR TEXARKANA. SURFACE LOW PRESSURE OVER SOUTHERN OKLAHOMA AT NOON IS EXPECTED TO MOVE TO EXTREME NORTHEAST TEXAS LATER THIS AFTERNOON. THE AIR OUT AHEAD OF THIS SURFACE SYSTEM IS VERY MOIST AND UNSTABLE. THUNDERSTORMS ARE EXPECTED TO FIRE THIS AFTERNOON OVER TEXAS AND OKLAHOMA...THEN MOVE EAST INTO WESTERN ARKANSAS DURING THE LATE AFTERNOON AND EARLY EVENING. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. PEOPLE IN WESTERN ARKANSAS SHOULD KEEP ABREAST OF THE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TV...AND CABLE TV FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Apr 23, 1:30 PM CDT, 2 hours 3 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240900- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN APR 23 2000 ...SEVERE WEATHER TO THREATEN ARKANSAS LATE THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS LATE THIS AFTERNOON AND TONIGHT...AND A SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN PART OF THE STATE. A WARM FRONT WAS LOCATED ACROSS SOUTHERN ARKANSAS...AND THIS FRONT EXTENDED TO A SURFACE LOW PRESSURE SYSTEM IN OKLAHOMA. IN ADDITION... A STRONG AREA OF LOW PRESSURE ALOFT WAS APPROACHING FROM THE WEST. THUNDERSTORMS WILL DEVELOP IN OKLAHOMA THIS AFTERNOON AND MOVE TOWARD ARKANSAS. THE AIR OVER ARKANSAS IS WARM...MOIST AND UNSTABLE. THUS...CONDITIONS WILL BE PRIMED FOR THE DEVELOPMENT AND INTENSIFICATION OF THUNDERSTORMS IN THE STATE. OVER PARTS OF CENTRAL AND SOUTHERN ARKANSAS...THE GREATEST THREATS OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THERE COULD ALSO BE A FEW TORNADOES. THE GREATEST RISK OF TORNADOES WILL BE OVER THE SOUTHERN THIRD OF THE STATE...AS THE SURFACE LOW IN OKLAHOMA TRACKS ALONG THE WARM FRONT. OVER NORTHERN ARKANSAS...THE GREATEST THREAT OF SEVERE WEATHER WILL BE LARGE HAIL...BUT THERE COULD BE A FEW DAMAGING WIND GUSTS AS WELL. THE STORMS IN ARKANSAS ARE EXPECTED TO LAST WELL INTO THE NIGHT. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS OVER MUCH OF ARKANSAS WILL LIKELY BE ACTIVATED LATER THIS AFTERNOON AND ON INTO THE NIGHTTIME HOURS. 28
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 49 min |
| Apr 23, 6:28 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Yell | 47 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.